Drug Interactions between omeprazole and Theophylline KI
This report displays the potential drug interactions for the following 2 drugs:
- Theophylline KI (potassium iodide/theophylline)
Interactions between your drugs
Applies to: Theophylline KI (potassium iodide / theophylline) and omeprazole
Using theophylline together with omeprazole may increase the effects of theophylline. Contact your doctor if you experience nausea, vomiting, insomnia, tremors, restlessness, uneven heartbeats, and seizure (convulsions). If your doctor does prescribe these medications together, you may need a dose adjustment or special test to safely use both medications. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.
Drug and food interactions
Applies to: Theophylline KI (potassium iodide / theophylline)
Both smoking and excessive caffeine consumption can alter the blood levels of theophylline, which may affect the dosing. Tobacco and marijuana smoke (including secondhand exposure) generally reduces, while caffeine increases, blood levels. In addition, caffeine is a stimulant and may add to the side effects of theophylline such as headache, insomnia, and increases in blood pressure and heart rate. It is best to avoid smoking and to limit caffeine consumption during theophylline therapy. Talk to a healthcare professional if you have any questions or concerns. If you start smoking or undergo smoking cessation, your doctor may need to monitor your blood levels more closely to determine if you need a dose adjustment of theophylline. You should stop taking theophylline and seek medical attention if you experience potential signs and symptoms of excessive drug levels such as nausea, vomiting, persistent headache, insomnia, and rapid heartbeat. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.
When theophylline is given with enteral (tube) feedings, blood levels may be decreased due to interference with its absorption. This may reduce the effectiveness of the medication. To minimize potential for interaction, you may interrupt the feeding for one hour before and one hour after the theophylline dose. You may need more frequent blood tests to monitor theophylline levels.
Therapeutic duplication warnings
No warnings were found for your selected drugs.
Drug Interaction Classification
|No interaction information available.|